Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 178, NWS Wichita, KS

May 26, 2008Greenwood County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2008, 11:28 PM CDT for Greenwood County, Woodson County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2008, 11:28 PM CDT (04:28 UTC)
Expired
May 27, 2008, 12:09 AM CDT
In force
41 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Greenwood County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 119 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 270428
SVRICT
KSC073-207-270530-
/O.NEW.KICT.SV.W.0178.080527T0428Z-080527T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1128 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS.
  EASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1230 AM CDT.

* AT 1125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR VIRGIL...OR 15 MILES SOUTHEAST OF MADISON...AND MOVING
  EAST AT 17 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BATESVILLE...VIRGIL...YATES CENTER.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3804 9573 3784 9569 3783 9610 3804 9619
TIME...MOT...LOC 0428Z 255DEG 15KT 3794 9602

$$

COX
3 follow-up statements
000 
WWUS53 KICT 270441
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT MON MAY 26 2008

KSC073-207-270530-
/O.CON.KICT.SV.W.0178.000000T0000Z-080527T0530Z/
GREENWOOD KS-WOODSON KS-
1142 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND EASTERN GREENWOOD COUNTIES UNTIL 1230 AM CDT...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
VIRGIL...OR 13 MILES NORTHWEST OF YATES CENTER...MOVING EAST AT 17
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
GREENWOOD AND NORTHWESTERN WOODSON COUNTIES...INCLUDING THE TOWN OF
VIRGIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3804 9573 3784 9569 3783 9610 3804 9619
TIME...MOT...LOC 0442Z 255DEG 15KT 3796 9595

$$

SCHRECK
000 
WWUS53 KICT 270454
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1154 PM CDT MON MAY 26 2008

KSC073-270504-
/O.CAN.KICT.SV.W.0178.000000T0000Z-080527T0530Z/
GREENWOOD KS-
1154 PM CDT MON MAY 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENWOOD COUNTY HAS
BEEN CANCELLED...

AT 1150 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3783 9596 3794 9595 3797 9596 3800 9595
      3802 9596 3803 9595 3804 9573 3784 9569
TIME...MOT...LOC 0454Z 255DEG 15KT 3797 9589

$$

KSC207-270530-
/O.CON.KICT.SV.W.0178.000000T0000Z-080527T0530Z/
WOODSON KS-
1154 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON COUNTY UNTIL 1230 AM CDT...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 11
MILES NORTHWEST OF YATES CENTER...MOVING EAST AT 17 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN WOODSON COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3783 9596 3794 9595 3797 9596 3800 9595
      3802 9596 3803 9595 3804 9573 3784 9569
TIME...MOT...LOC 0454Z 255DEG 15KT 3797 9589

$$

COX
000 
WWUS53 KICT 270509
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1209 AM CDT TUE MAY 27 2008

KSC207-270519-
/O.CAN.KICT.SV.W.0178.000000T0000Z-080527T0530Z/
WOODSON KS-
1209 AM CDT TUE MAY 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODSON COUNTY
HAS BEEN CANCELLED...

AT 1205 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3783 9596 3794 9595 3797 9596 3800 9595
      3802 9596 3803 9595 3804 9573 3784 9569
TIME...MOT...LOC 0509Z 255DEG 15KT 3799 9581

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:12 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 26, 7:12 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT MON MAY 26 2008

.AVIATION...
00Z TAFS...ICT/SLN/HUT/CNU/RSL...WIDESPREAD STRONG/SEVERE
CONVECTION WILL OVERSPREAD THE AREA FROM WEST TO EAST THIS EVENING
THROUGH TONIGHT...AS A FRONTAL BOUNDARY MEANDERS SLOWLY SOUTH
INTO THE FORECAST AREA...AND LOW-LEVEL JET STRENGTHENS THIS
EVENING. COVERED THIS THREAT WITH VCTS FOR ALL AREAS...ALONG WITH
TEMPO GROUPS OVER THE NEXT 4 HOURS. WILL LIKELY BE MAKING SEVERAL
AMENDMENTS THROUGH THE OVERNIGHT HOURS TO ACCOUNT FOR CONVECTION.
MVFR TO POSSIBLY IFR CIGS WILL SPREAD SOUTH OVER THE NORTHERN HALF
OF KANSAS ON TUESDAY...ALONG WITH DRIZZLE AND LOWER VSBYS...AS
COLD ADVECTION COMMENCES BEHIND FRONTAL BOUNDARY. MEANWHILE...MORE
STRONG/SEVERE CONVECTION WILL BE POSSIBLE BY TUESDAY AFTERNOON
ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...AHEAD OF FRONT. WILL
MAKE TIMELY AMENDMENTS WHEN/WHERE NECESSARY.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 301 PM CDT MON MAY 26 2008/

DISCUSSION...

VERY CHALLENGING FIRST PERIOD FORECAST WITH SEVERE CONVECTION AND
FLOODING POSSIBLE.

SYNOPSIS:
CURRENTLY HAVE A WARM FRONT SAGGING DOWN FROM THE NORTH AND EXTENDS
FROM JUST NORTH OF KSLN TO NORTH OF KDDC. AN AXIS OF DEEPER
MOISTURE...EVIDENT BY BETTER CU FIELD...EXTENDS FROM THE TX
PANHANDLE AND INTO THE WESTERN PORTION OF FORECAST AREA. WATER VAPOR
IMAGERY SHOWS THE MAIN UPPER ENERGY SITUATED NORTHWEST OF THE FOUR
CORNERS REGION WITH A SPEED MAX ROTATING AROUND THE SOUTHERN END OF
THE TROUGH.

TONIGHT:
CONVECTION OVER EASTERN KANSAS HAS BEEN DRIVEN BY ISENTROPIC LIFT
ALONG THE 310-315K SURFACE. THIS ACTIVITY KICKED OUT AN OUTFLOW
BOUNDARY CAUSING ADDITIONAL ELEVATED STORMS TO DEVELOP THIS
AFTERNOON. CONVECTIVE TREND CONFIDENCE IS HIGHEST WITH ACTIVITY TO
CONTINUE/BECOME MORE WIDESPREAD NORTH OF THE CURRENTLY OUTFLOW
BOUNDARY...OR CLOSER TO WARM FRONT OVER SOUTH CENTRAL/SE KS THIS
EVENING. WITH SAGGING SYNOPTIC BOUNDARY AND LOW LEVEL JET
CONVERGING ALONG THIS FEATURE...A CLASSIC FLOODING SCENARIO IS
SETTING UP FOR EASTERN PORTIONS OF FORECAST AREA. WITH GROUNDS
ALREADY SATURATED FROM STORMS THIS MORNING...WILL GO WITH A FLOOD
WATCH FOR BASICALLY THE EASTERN HALF OF THE FORECAST AREA THROUGH
18Z TUE. WITH EXPECTED RAINFALL OVERNIGHT...AM CONFIDENT WELL GET
INTO SOME RIVER FLOODING FOR AREAS OF SE KS OVERNIGHT INTO TUE.

CONFIDENCE IN CONVECTIVE TRENDS DECREASES WITH THE ACTIVITY FURTHER
WEST. STORMS HAVE STARTED TO DEVELOP IN THE DEEPER MOISTURE OVER THE
TX PANHANDLE BUT THERE DOESNT APPEAR TO BE A WELL DEFINED BOUNDARY
TO FOCUS ACTIVITY ON...WITH THE DRYLINE MUCH FURTHER WEST. CURRENT
THINKING IS THAT STORMS WILL FESTER OVER SOUTHERN AND SW PORTION OF
FORECAST AREA ALONG THE OUTFLOW BOUNDARY WITH HAIL BEING THE MAIN
THREAT. FEEL THE MORE WIDESPREAD ACTIVITY WILL COME CLOSE TO OR A
BIT AFTER 00Z AS LOW LEVEL JET GETS CRANKED UP. HAIL AND HIGH WINDS
WILL BE THE MAIN THREAT FOR ANY STORM OVERNIGHT. FEEL THE BEST TOR
THREAT WILL BE THROUGH 03Z WITH STORMS THAT DEVELOP WEST OF FORECAST
AREA THIS AFTERNOON AND MOVE INTO THE WESTERN FRINGES OF FORECAST
AREA.

TUE-THU:
SYNOPTIC FRONT WILL CONTINUE ITS JOURNEY SOUTH ON TUE AND BY 00Z WED
WILL BE SITUATED FROM NEAR KCNU TO NEAR KOKC. SHOWERS AND STORMS
WILL CONTINUE TO FESTER ALONG AND JUST BEHIND THE FRONT. THEREFORE
SE KS WILL HAVE THE BEST SHOT AT MORE WIDESPREAD SHOWERS AND STORMS
TUE AND A CONTINUED FLOODING THREAT. ALSO CANT RULE OUT SOME
HAILERS OVER SE KS DURING THE DAY TUE WITH LOW LEVEL MOISTURE
STAYING AROUND. BY 12Z WED THE SURFACE FRONT WILL BE SOUTH OF THE
FORECAST AREA AND WILL JUST LINGER A SLIGHT CHANCE OVER EXTREME SE
KS FOR ANYTHING STAYING JUST NORTH OF THE FRONT.

ANOTHER UPPER WAVE WILL BE APPROACHING THE DESERT SOUTHWEST ON TUE
WITH AN UPPER RIDGE SITUATED OVER THE CENTRAL PLAINS. THIS WILL
ALLOW HIGH PRESSURE TO  REMAIN OVER THE EASTERN HALF OF KANSAS WITH
RETURN FLOW STARTING BACK UP FOR THE WESTERN HALF. WITH EXPECTED
RIDGE OVER AREA...WILL LEAVE FORECAST DRY FOR THU AND THU NIGHT.

FRI-MON:
BOTH ECMWF AND GFS AGREE ON LIFTING THE UPPER WAVE TO OUR SW INTO
EXTREME NW KS/NE DURING THE DAY FRI. AS THIS FEATURE CONTINUES
EAST...IT WILL DRAG A SURFACE TROUGH DOWN THROUGH THE AREA ON FRI
NIGHT. THEREFORE WILL CONTINUE PRECIP CHANCES OVER THE ENTIRE AREA
FOR FRI NIGHT. THE UPPER PATTERN WILL REMAIN PROGRESSIVE AS THIS
WAVE QUICKLY MOVES OFF GIVING WAY TO WEAK UPPER RIDGING OVER THE
AREA THROUGH THE WEEKEND...KEEPING PRECIP OUT OF THE FORECAST. A
DEEPER AND MORE POWERFUL UPPER WAVE WILL MOVE ON SHORE ON
MON...POSSIBLY GETTING US BACK INTO SEVERE WEATHER MODE FOR THE
BEGINNING/MIDDLE OF NEXT WEEK.

CONFIDENCE IS HIGH THAT TEMPS THROUGH THESE PERIODS WILL BE ABOVE
NORMAL WITH HIGHS IN THE 80S AND 90S.

LAWSON

AVIATION...
FOR THE 18Z TAF SUITE.
CURRENT CONVECTION ACROSS SOUTHEAST KS CONTINUES TO DIMINISH AT THIS
TIME.  WILL KEEP SOME VCTS IN THE KCNU TAF FOR AT LEAST THE NEXT
COUPLE OF HOURS UNTIL THIS CONVECTION COMES TO AN END.  ALSO NOTED
SOME MVFR CEILINGS ACROSS CENTRAL AND SOUTH CENTRAL KS.  EXPECT THIS
CLOUD COVER TO SLOWLY BURN OFF AS THE AFTERNOON PROGRESSES.

ATTENTION THEN SHIFTS TO CONVECTION CHANCES TO THE WEST OF KHUT/KRSL
AND KICT THIS EVENING. WILL GO WITH VCTS NEAR THESE AREA AFTER 23Z
AND EXTEND IT UNTIL 06Z AS CONVECTION IS PROGGED TO MOVE ACROSS
MOST OF CENTRAL AND SOUTH KS DURING THE EVENING HOURS.  WILL ALSO
INCLUDE A TEMPO GROUP FOR SOME VARIABLE GUSTY WINDS AND REDUCE
VISIBILITIES TO MVFR WITH SOME STRONGER STORMS EXPECTED TO MOVE
ACROSS KHUT/KICT AREAS.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  74  54  72 /  80  30  30  10
HUTCHINSON      65  69  50  69 /  80  30  20  10
NEWTON          66  72  52  71 /  80  30  20  10
ELDORADO        68  75  54  72 /  80  40  30  10
WINFIELD-KWLD   70  77  56  74 /  70  30  30  10
RUSSELL         56  59  45  68 /  80  30  20  10
GREAT BEND      58  61  46  68 /  80  30  20  10
SALINA          63  65  48  70 /  80  30  20  10
MCPHERSON       64  68  49  70 /  80  30  20  10
COFFEYVILLE     71  80  59  76 /  70  60  50  20
CHANUTE         69  76  56  74 /  70  50  40  20
IOLA            69  75  54  73 /  80  50  30  20
PARSONS-KPPF    70  80  58  75 /  70  60  50  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-069>072-093>096-
098>100.

&&
Hazardous weather outlook, May 26, 3:50 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CDT MON MAY 26 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
539 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE....TONIGHT

STORMS ARE EXPECTED TO DEVELOP ALONG AN OUTFLOW BOUNDARY AND WARM
FRONT LATE THIS AFTERNOON AND ARE EXPECTED TO BECOME MORE NUMEROUS
TOWARD SUNSET AS THE SURFACE FRONT TRACKS FURTHER SOUTH. ANY STORM
THAT DEVELOPS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL
TO GOLF BALL SIZE AND WINDS TO 60 MPH. THE HIGHEST SEVERE POTENTIAL
WILL BE FOR LOCATIONS ALONG AND WEST OF INTERSTATE 135 AS STORMS TO
OR WEST MOVE INTO THE AREA. THIS IS ALSO THE LOCATION WHERE A
TORNADO CAN NOT BE RULED OUT THROUGH 10 PM.

WITH GROUNDS SATURATED FROM RAINS OVER THE PAST COUPLE OF DAYS...ANY
ADDITIONAL RAINFALL WILL CAUSE FLOODING OVERNIGHT INTO
TUESDAY...WITH SOME RIVER FLOODING POSSIBLE OVER EASTERN KANSAS.
PLEASE SEE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. THE
MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE
FROM EUREKA TO ELDORADO TO WELLINGTON TUESDAY AFTERNOON AND EVENING.
THE EXTENT AND MAGNITUDE OF THE SEVERE THREAT IS HIGHLY DEPENDENT ON
WHAT HAPPENS MONDAY NIGHT. FLOODING WILL ALSO BE POSSIBLE TUESDAY
FROM HEAVY RAINS OVERNIGHT. PLEASE SEE LATEST FLOOD WATCH FOR
ADDITIONAL DETAILS.

THUNDERSTORMS WILL ALSO AFFECT THE AREA FRIDAY NIGHT. LATER OUTLOOKS
WILL CONTAIN MORE DETAILED INFORMATION.

PLEASE CONTINUE TO CHECK LATER WEATHER PRODUCTS FOR UPDATED
INFORMATION. IF YOU HAVE OUTDOOR ACTIVITIES TODAY...MAKE SURE YOU
HAVE ACCESS TO WATCHES AND WARNINGS...AND PLAN OF WHAT YOU WILL DO
IF SEVERE WEATHER THREATENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS CENTRAL KANSAS...
AND OVER THE ENTIRE AREA TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED
IN SOUTHEAST KANSAS ON TUESDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON/LAWSON

In the hours before

Local storm report, May 26, 10:22 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     FLASH FLOOD      WEST WICHITA            37.69N 97.46W
05/26/2008                   SEDGWICK           KS   NWS EMPLOYEE

            MANY LOCATIONS ON MAIZE ROAD FROM KELLOGG NORTH TO 21ST
            WITH AT LEAST 6 INCHES OF WATER COVERING THE ROAD.

&&

JMB
Local storm report, May 26, 10:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     FLASH FLOOD      WEST WICHITA            37.69N 97.46W
05/26/2008                   SEDGWICK           KS   NWS EMPLOYEE

            TWO FEET OF STANDING WATER AT THE INTERSECTION OF MAIZE
            AND MAPLE. ONE CAR IS STALLED IN THE INTERSECTION.
            REPORTED BY AN OFF DUTY NWS EMPLOYEE.

&&

ADK
Local storm report, May 26, 10:33 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     FLASH FLOOD      SOUTH WICHITA           37.60N 97.31W
05/26/2008                   SEDGWICK           KS   BROADCAST MEDIA

            1.5 TO 2 FEET OF STANDING WATER REPORTED ALONG MERIDIAN
            BETWEEN INTERSTATE 235 AND PAWNEE. COURTESY OF KAKE TV.

&&

ADK
Special weather statement, May 26, 11:01 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT MON MAY 26 2008

KSZ093-098-270500-
CHAUTAUQUA-COWLEY-
1101 PM CDT MON MAY 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GRAINOLA...OR 15
MILES SOUTH OF CEDAR VALE...AND MOVING NORTHEAST AT 45 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Local storm report, May 26, 11:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      DERBY                   37.55N 97.26W
05/26/2008                   SEDGWICK           KS   LAW ENFORCEMENT

            WATER IS ENTERING THE BASEMENT OF A HOME AND IS HALFWAY
            UP THE STEPS IN DERBY NEAR THE INTERSECTION OF ROCK AND
            JAMES RD.

&&

JMB
Local storm report, May 26, 11:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND GST     3 S MADISON             38.09N 96.14W
05/26/2008  E60 MPH          GREENWOOD          KS   LAW ENFORCEMENT

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:03 PM CDTAreal Flood WarningICTLincoln4 hr
May 26, 7:13 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick45 min
May 26, 7:16 PM CDTFlash Flood WarningICTCowley4 hr
May 26, 7:22 PM CDTTornado WarningICTKingman, Reno32 min
May 26, 7:34 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner56 min
May 26, 7:43 PM CDTSevere Thunderstorm WarningICTSedgwick33 min
May 26, 7:59 PM CDTSevere Thunderstorm WarningICTReno29 min
May 26, 8:13 PM CDTRiver Flood WarningICTButler, Cowley67 hr
May 26, 8:18 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner57 min
May 26, 8:26 PM CDTAreal Flood WarningICTMontgomery6 hr
May 26, 8:30 PM CDTAreal Flood WarningICTReno6 hr
May 26, 8:49 PM CDTSevere Thunderstorm WarningICTSedgwick56 min
May 26, 8:49 PM CDTSevere Thunderstorm WarningICTButler, Cowley56 min
May 26, 8:51 PM CDTAreal Flood WarningICTSedgwick5 hr
May 26, 9:13 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner62 min
May 26, 9:22 PM CDTRiver Flood WarningICTCowley70 hr
May 26, 9:33 PM CDTAreal Flood WarningICTSumner86 min
May 26, 9:42 PM CDTSevere Thunderstorm WarningICTButler, Cowley63 min
May 26, 9:51 PM CDTFlash Flood WarningICTSedgwick4 hr
May 26, 9:59 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner61 min
May 26, 10:14 PM CDTSevere Thunderstorm WarningICTSumner50 min
May 26, 10:33 PM CDTAreal Flood WarningICTButler59 min
May 26, 10:37 PM CDTSevere Thunderstorm WarningICTCowley, Sumner53 min
May 26, 10:43 PM CDTAreal Flood WarningICTKingman8 hr
May 26, 10:48 PM CDTFlash Flood WarningICTSumner8 hr
May 26, 11:11 PM CDTAreal Flood WarningICTCowley8 hr
May 26, 11:26 PM CDTFlash Flood WarningICTButler8 hr
May 27, 12:09 AM CDTAreal Flood WarningICTGreenwood12 hr
May 27, 12:25 AM CDTFlash Flood WarningICTWilson, Woodson8 hr
May 27, 12:42 AM CDTFlash Flood WarningICTNeosho8 hr
May 27, 1:26 AM CDTAreal Flood WarningICTLabette4 hr
May 27, 1:30 AM CDTAreal Flood WarningICTMontgomery7 hr
May 27, 1:32 AM CDTSevere Thunderstorm WarningICTRussell31 min
May 27, 2:07 AM CDTAreal Flood WarningICTSedgwick7 hr
May 27, 2:17 AM CDTAreal Flood WarningICTReno12 hr
May 27, 2:40 AM CDTFlash Flood WarningICTAllen6 hr
May 27, 2:50 AM CDTRiver Flood WarningICTSedgwick, Sumner7 hr
May 27, 2:50 AM CDTRiver Flood WarningICTSumner52 hr
May 27, 2:50 AM CDTRiver Flood WarningICTCowley47 hr
May 27, 3:25 AM CDTRiver Flood WarningICTWilson41 hr
May 27, 3:45 AM CDTRiver Flood WarningICTNeosho35 hr
May 27, 3:45 AM CDTRiver Flood WarningICTLabette, Neosho51 hr
May 27, 3:45 AM CDTRiver Flood WarningICTLabette64 hr
May 27, 6:15 AM CDTAreal Flood WarningICTMarion5 hr
May 27, 6:30 AM CDTAreal Flood WarningICTSumner5 hr
May 27, 6:44 AM CDTAreal Flood WarningICTKingman4 hr
May 27, 7:19 AM CDTAreal Flood WarningICTCowley7 hr
May 27, 7:47 AM CDTRiver Flood WarningICTSaline17 hr
May 27, 8:18 AM CDTFlash Flood WarningICTAllen, Montgomery, Neosho, Wilson, Woodson5 hr
May 27, 8:21 AM CDTRiver Flood WarningICTMarion19 hr
May 27, 8:37 AM CDTFlash Flood WarningICTSedgwick4 hr
May 27, 8:48 AM CDTAreal Flood WarningICTButler5 hr
May 27, 10:52 AM CDTAreal Flood WarningICTMarion4 hr
May 27, 11:00 AM CDTAreal Flood WarningICTSumner18 hr
May 27, 12:16 PM CDTAreal Flood WarningICTButler, Sedgwick3 hr
May 27, 12:53 PM CDTAreal Flood WarningICTMontgomery, Neosho, Wilson17 hr
May 27, 2:55 PM CDTRiver Flood WarningICTSedgwick17 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.